Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 79, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 10, 2006, 11:50 PM EDT for Cortland County, New York. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 11:50 PM EDT (03:50 UTC)
- Expired
- Jul 11, 2006, 1:45 AM EDT
- In force
- 115 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 44 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:00 AM EDT | FLASH FLOOD | Cortland, NY | PASHLEY DRIVE ON CORTLAND UNIVERSITY CAMPUS CLOSED UNTIL 1230 AM. MANY OTHER ROADS THROUGHOUT CITY HAD URBAN FLOODING BUT NOT CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 110351
FFWBGM
NYC023-110545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1150 PM EDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CORTLAND COUNTY IN CENTRAL NEW YORK
* UNTIL 145 AM EDT
* AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN IN CORTLAND COUNTY. THUNDERSTORMS WITH
TORRENTIAL RAINFALL WILL KEEP MOVING THROUGH THE REGION..THROUGH
AT LEAST 1230 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIRGIL...
TRUXTON...TAYLOR...SOUTH CORTLAND...SOLON...SCOTT...PREBLE...
MUNSONS CORNERS...MCGRAW...HOMER...EAST HOMER...EAST FREETOWN...
CUYLER...CORTLAND AND CINCINNATUS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4247 7625 4277 7626 4279 7590 4252 7587
4249 7605
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:25 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 9:25 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 925 PM EDT MON JUL 10 2006 .AVIATION (11/00Z TO 12/00Z)... MOSTLY VFR CONDITIONS ARE ANTICIPATED THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS SHOULD MOVE FROM WEST TO EAST ACROSS CENTRAL NY AND NORTHEAST PA BETWEEN ABOUT 02Z AND 08Z. AS THIS OCCURS...A BRIEF PERIOD OF MVFR IS EXPECTED. LATER TONIGHT INTO EARLY TUESDAY...FROM ABOUT 08Z TO 12Z...SOME LOWER CLOUDS AND LIGHT FOG COULD FORM OVER THE REGION...WITH MVFR CONDITIONS ANTICIPATED. BY MID-MORNING TUESDAY...DRIER AIR SHOULD MOVE INTO THE REGION...WITH VFR RETURNING AND WESTERLY WINDS AROUND 10 KTS DEVELOPING. -MJ && .SHORT TERM (TONIGHT - WEDNESDAY)... UPDATE TO SLOW TIMING OF THE BAND OF SHOWERS AND THUNDERSTORMS NOW JUST ENTERING OUR EXTREME NORTHWEST CWA. MADE ADJUSTMENTS ONLY TO FIRST PERIOD AS MODELS CONTINUE TO SHOW EASTWARD MOVEMENT OVERNIGHT TO BE IN SE CWA BY DAWN. REST OF GRIDS ONLY NEEDED MINOR TWEAKS. SFC FRONT CURRENTLY EXTENDS FROM SRN ONTARIO ACROSS LK ERIE...WITH AREA OF CONVECTION FIRING ALONG IT OVER NORTHERN OH. H5 LOW CONTINUES TO DROP SOUTH INTO WRN NY WITH THUNDER ASSOC WITH UPPER COLD POOL ACROSS LK ONTARIO. ISOLD STORMS HAVE DEVELOPED ACROSS NORTHERN PORTIONS OF FA AS AIRMASS IS GRADUALLY DESTABILIZING AND LR ARE STEEPENING BENEATH COLD CORE. MANY AREAS STILL SEEING A WARM LAYER ALOFT...PREVENTING STRONG DEVELOPMENT. 12Z WRF INITIALIZED WELL WITH FRONTAL LOCATION AND H5 LOW AND WILL FOLLOW FOR SHORT TERM DETAILS. BOTH RUC/WRF INDICATE SYSTEM CONTINUES TO SLOW DOWN WITH MAIN PCPN AXIS NOT MOVING IN UNTIL AFTER 00Z. MID-LEVEL FLOW INCREASES TO 30-40KTS AND CAPES RISE TO NR 1000 J/KG. WET-BULBS REMAIN BLO 10KFT. MAJORITY OF CWA IS NOW OUT OF THE SLIGHT RISK THANKS TO SLOWER MVMNT...BUT THINK ISOLD SVR STILL POSSIBLE THIS EVENING WITH A LARGE HAIL AND POSSIBLE DAMAGING WIND THREAT. WITH STRONGER FLOW THAN YESTERDAY...HEAVY RAINFALL MAY BE POSSIBLE BUT DOESNT LOOK EXTREMELY LIKELY. HAVE UPPED POPS TO LIKELY ACROSS MOST OF THE AREA THIS EVENING AS FRNT TAKES LONGER TO PUSH THRU. WILL TAPER POPS OFF TOWARD 12Z...BUT CHC THUNDER REMAINS THRU TUESDAY IN SOUTH AND EAST ZONES WITH WKNG CLD FRNT LINGERING IN VICINITY. SOME DESTABILIZATION MAY OCCUR AS CLDS BEGIN TO ERODE DURING THE AFTERNOON. CAPES PROGGED TO BE ARND 500 J/KG. MODELS STILL DISAGREE ON EVOLN OF NEXT SYSTEM LATE TUE NIGHT INTO WED. GFS MUCH MORE PROGRESSIVE WITH UPPER SYSTEM AS IT DOES NOT BUILD ATLANTIC RIDGE AS STRONG AS WRF DOES. HOWEVER...WRF HAS FINALLY SHIFTED TO COME MORE IN LINE WITH LOCATION OF SFC LOW AND ATTENDANT WARM FNT. BOTH MODELS BRING BOUNDARY THRU LATE TUE NIGHT...WITH PCPN DEVELOPING ARND 12Z. ISENTROPIC LIFT WILL LIKELY SPARK SHRAS OFF WED MORNING WITH PCPN FILLING IN DURING THE DAY. HPC QPF INDICATES 1.00-1.50 INCHES POSSIBLE ON WED WITH PW VALUES NEARING 2 INCHES. MUCH UNCERTAINTY STILL EXISTS TO EVOLN OF SYSTEM WITH HEAVY RAINFALL A POSSIBILITY BY MID-WEEK. -PB && .LONG RANGE (WED NIGHT - MON)... FOLLOWED HPC GUIDANCE THRU THE PERIOD WHICH IS GENERALLY A BLEND OF THE GFS AND ECMWF FOR THE NORTHEAST. WILL SEE SOME LEFTOVER PRECIP EARLY IN THE PERIOD ASSOCIATED WITH SFC WARM FRONT AND LOW PRESSURE SYSTEM MOVING EAST ACROSS VICINITY OF NY AND PA BORDER. THE FRONT PUSHES SOUTH AND CLEARS THE AREA OF SHRA/TSRA BY THURSDAY NIGHT. THEREAFTER...AN INCREASINGLY WARM AIRMASS BUILDS INTO THE REGION AS LARGE UPPER RIDGE ACROSS THE NATION/S MIDSECTION PUSHES EASTWARD WITH TEMPS PERHAPS FLIRTING WITH THE 90 DEGREE MARK OR HIGHER IN OUR TYPICAL WARM SPOTS BY LATE WEEKEND INTO EARLY NEXT WEEK. LOOKS LIKE A DRY PERIOD FOR THE MOST PART, BUT WITH WARM TEMPS AND INCREASING HUMIDITY...CANNOT RULE OUT SLGT CHC TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Jul 10, 3:28 AM EDT, 20 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 328 AM EDT MON JUL 10 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 328 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE FRONT WILL CROSS THE AREA THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THIS SYSTEM AND SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RRM
In the hours before
Special weather statement, Jul 10, 10:22 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1022 PM EDT MON JUL 10 2006 PAZ038-110315- BRADFORD PA- 1022 PM EDT MON JUL 10 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SYLVANIA...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SYLVANIA AT 1030 PM EDT... LEONA AND TROY AT 1035 PM EDT... WETONA AND SPRINGFIELD AT 1040 PM EDT... EAST SMITHFIELD AND BENTLEY CREEK AT 1045 PM EDT... RIGGS AND WILAWANA AT 1050 PM EDT... MILAN AND ULSTER AT 1055 PM EDT... LITCHFIELD AT 1100 PM EDT... WINDHAM AND WEST WARREN AT 1110 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL COULD BE BETWEEN HALF AN INCH AND AN INCH IN LESS THAN AN HOUR.
Special weather statement, Jul 10, 10:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1058 PM EDT MON JUL 10 2006 NYZ023-025-044-110400- CORTLAND NY-SCHUYLER NY-TOMPKINS NY- 1058 PM EDT MON JUL 10 2006 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH SCHUYLER...TOMPKINS...AND CORTLAND COUNTIES... * AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GROTON TO ENFIELD TO ODESSA...AND MOVING EAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WEST DRYDEN AND NORTHEAST ITHACA AT 1105 PM EDT... PERUVILLE AND ODESSA AT 1110 PM EDT... NUBIA AND MC LEAN AT 1115 PM EDT... SOUTH HILL AND SOUTH CORTLAND AT 1120 PM EDT... EAST HOMER AND DRYDEN AT 1125 PM EDT... TRUXTON AND MC GRAW AT 1130 PM EDT... CUYLER AND TRIPOLI AT 1135 PM EDT... SOLON AND BESEMER AT 1140 PM EDT... EXPECT FREQUENT LIGHTNING...VERY HEAVY RAIN...AND POSSIBLY SMALL HAIL WITH THESE STORMS. THESE STORMS HAVE THE POTENTIAL TO INTENSIFY FURTHER AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
Special weather statement, Jul 10, 11:49 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1149 PM EDT MON JUL 10 2006 NYZ018-036-044-045-110445- CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA NY- 1149 PM EDT MON JUL 10 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FABIUS TO CUYLER TO MARATHON...AND MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CAZENOVIA AND UNION VALLEY AT 1155 PM EDT... WILLET AND SHEDS AT MIDNIGHT EDT... NELSON AND SOUTH OTSELIC AT 1205 AM EDT... PHARSALIA AND OTSELIC AT 1210 AM EDT... MC DONOUGH AT 1215 AM EDT... PETERBORO AND WEST EATON AT 1220 AM EDT... TYNER AND EATON AT 1225 AM EDT... MUNNSVILLE AND STOCKBRIDGE AT 1230 AM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:07 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 23 min |
| Jul 10, 11:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 38 min |
| Jul 10, 11:33 PM EDT | Flash Flood Warning | BGM | Tompkins | 117 min |
| Jul 11, 12:24 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 52 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.